How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 31145
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

Aafter taking Metronidazole for three days my legs became swollen

Resolved Question:

Aafter taking Metronidazole for three days my legs became swollen and I wa
s breathless.

Is this a usual side effect with this drug?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi--why were you on the metronidazole and have you seen your doctor about this? Do you have any medical conditions?
Customer: replied 3 years ago.

I was prescribed metronidazole for an infected toe. I am a type 2 diabetic and have a low kidney function

Expert:  Dr. Chip replied 3 years ago.
OK David but does your doctor know about the swollen legs?
Customer: replied 3 years ago.

Yes my doctor knows about my swollen legs

Expert:  Dr. Chip replied 3 years ago.
Sorry for all the questions but did he have any comments about this and has this ever happened to you before?
Customer: replied 3 years ago.

No, and it has not happened to me before

Expert:  Dr. Chip replied 3 years ago.
OK David. This isn't a common reaction to metronidazole unless it's an allergic reaction. The medication can worsen kidney or liver problems so if you were my patient I would have you stop that particular antibiotic and start a different one and I would do some blood work to look at your present kidney and liver functions
Dr. Chip and other Medical Specialists are ready to help you

Related Medical Questions